# SDR 2009FA0000421

- Difficulty date: May 5, 2008
- Submitted: May 15, 2009
- Operation: General aviation
- Aircraft: N80GP
- Make and model: Amd FALCON50MYST
- Aircraft serial: 274
- Engine: Garrtt TFE731*
- System (JASC): 7260 · Turbine Engine Accessory Drive
- Part: Chip Detector
- Part number: 2775501900X
- Condition: Loose
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: E, A

## Discrepancy

CHIP DETECTOR CAME OUT OF ENGINE IN FLIGHT OVER OCEANANIC AIRSPACE, CAUSING OIL PRESSURE FLUCTUATION THEN CAUSING OIL PRESSURE LOSS.  ACFT DECLARED AN EMERGENCY. THE ACFT LANDED IN CANADA AND WAS INSPECTED BY A SENIOR DUTY ENGINEER. IN HIS WORK REPORT HE STATED THE CHIP DETECTOR WIRING HARNESS WAS SECURED IN A MANNER THAT IMPOSED A COUNTER-CLOCKWISE ROTATION FORCE TO THE CHIP DETECTOR. ENGINE HAD COME OUT OF CORE INSP APPROX 30 HOURS PRIOR. IF THE CHIP DETECTOR HAD A SAFETY RETAINER THIS WOULD HAVE BEEN AVERTED THE IN-FLIGHT SHUTDOWN AND LOSS OF TRIP.
